MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Codes Device Alarm System (1012); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device eval by manufacturer: the usc and the ic were returned.The usc had a pinch/kink at 10.3cm from the strain relief.Blood was seen in the ic drug lines.Five of the drug holes on the ic appeared occluded with blood.During water bath testing the ic was able to be flushed with air and the majority of the drug holes showed bubbles.An infusion pump was connected to the drug port to see if the blood occluded holes would cause a pump alarm.The pump alarmed after about 1minute of run time and was cleared and continued to alarm every 1-2minutes until it was shut off after 7minutes 30 seconds.
 
Event or Problem Description
It was reported that a down stream drug occlusion occurred requiring additional intervention.Two 106cm x12cm ekosonic endovascular catheters were selected for treatment of a pulmonary embolism.The patient was brought from the interventional radiology (ir) lab to the intensive care unit (icu) with the catheters placed but without tpa infusing.When the catheters clotted the patient was taken back to the ir lab.One of the catheters was replaced.The second catheter was repositioned and the patient was returned to the icu.Upon the patient's return to the icu, therapy was restarted and running when an alarm indicating a downstream occlusion on both drug lines was received.The catheter was checked for kinks, closed stopcocks and closed roller clamps; there were none.Infusion rate and pump pressure were within the recommended range.The catheters were checked for coils or sutures; there were none.The nurse attempted to flush the catheters but was unsuccessful.The catheter was pulled back 1mm and flushing was reattempted but the line was unable to be flushed due to clotting.The patient was worsening possibly due to delay in treatment caused by the clotting of the catheters.The patient was placed on extracorporeal membrane oxygenation (ecmo) due to right ventricular failure and was transferred to another health care facility where she is under supervision and doing well.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15135613
Report Number2134265-2022-08164
Device Sequence Number5208099
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number8035007172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale